Alert archive / South Dakota / High Wind Warnings in 2010
High Wind Warning 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this high wind warning at May 24, 2010, 3:44 AM CDT for Brule County, Charles Mix County, Gregory County, South Dakota. It took effect at May 24, 2010, 10:00 AM CDT. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 2010, 3:44 AM CDT (08:44 UTC)
- In effect from
- May 24, 2010, 10:00 AM CDT
- Expired
- May 24, 2010, 3:06 PM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
Counties Brule County, SD, Charles Mix County, SD, Gregory County, SD
The radar
The Sioux Falls radar (KFSD), 181 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 3:07 PM CDT | HAIL 1 | N Burke, SD | |
| May 24, 3:15 PM CDT | HAIL 1.5 | 8 Nne Burke, SD | IN ADDITION TO PING PONG BALL SIZED HAIL, THE WIND BLEW OVER A WOODEN SWINGSET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2036 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
942 WWUS73 KFSD 240844 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 344 AM CDT MON MAY 24 2010 ...VERY WINDY TODAY ACROSS THIS ENTIRE AREA... .A WARM FRONT WILL LIFT NORTHWARD ACROSS THIS AREA THIS MORNING. SIMILAR TO LAST SATURDAY...IT IS ANTICIPATED THAT THE SOUTH TO SOUTHEAST WINDS WILL BECOME VERY WINDY TO THE SOUTH OF THIS FRONT. WIND SPEEDS ARE VERY STRONG JUST OFF THE SURFACE...AND SOME OF THOSE SPEEDS WILL BE LOWERING TO THE SURFACE DURING THE LATE MORNING AND AFTERNOON. THE STRONGEST OF THE WINDS ARE ANTICIPATED TO BE IN SOUTH CENTRAL SOUTH DAKOTA...WHERE SUSTAINED WINDS OF 35 TO 45 MPH...AND EVEN SOME GUSTS TO AROUND 50 MPH ARE LIKELY. SDZ050-057-063-241645- /O.UPG.KFSD.WI.Y.0010.100524T1500Z-100525T0200Z/ /O.NEW.KFSD.HW.W.0001.100524T1500Z-100525T0200Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 344 AM CDT MON MAY 24 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...VERY WINDY CONDITIONS WILL BEGIN IN THE LATE MORNING... AND WILL STEADILY INCREASE THROUGH MIDDAY. THE STRONG WINDS WILL LAST INTO THE EARLY TO MID EVENING...THEN WILL BEGIN RAPIDLY SUBSIDING. * WEATHER CONDITIONS...WINDS WILL BE SOUTH TO SOUTHEAST IN DIRECTION AND SUSTAINED AT 35 TO 45 MPH BY EARLY TO MID AFTERNOON. GUSTS UP TO 50 MPH BY MID AND LATE AFTERNOON SHOULD BE COMMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IAZ001>003-012-013-020-021-031-MNZ071-072-080-081-089-090-097-098- 241645- /O.EXB.KFSD.WI.Y.0010.100524T1800Z-100525T0200Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-WOODBURY- LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... LE MARS...CHEROKEE...SIOUX CITY...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE 344 AM CDT MON MAY 24 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL BEGIN IN THE EARLY AFTERNOON...AND WILL STEADILY INCREASE THROUGH THE MID AND LATE AFTERNOON. THE STRONG WINDS WILL LAST INTO THE EARLY TO MID EVENING...THEN WILL BEGIN SUBSIDING. * WEATHER CONDITIONS...WINDS WILL BE SOUTH TO SOUTHEAST IN DIRECTION AND SUSTAINED AT 30 TO 35 MPH BY EARLY TO MID AFTERNOON. GUSTS UP TO 45 MPH BY MID AND LATE AFTERNOON SHOULD BE COMMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ NEZ013-014-SDZ038>040-052>056-058>062-064>071-241645- /O.CON.KFSD.WI.Y.0010.100524T1500Z-100525T0200Z/ DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER- LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS- HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 344 AM CDT MON MAY 24 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL BEGIN IN THE LATE MORNING... AND WILL STEADILY INCREASE THROUGH MIDDAY. THE STRONG WINDS WILL LAST INTO THE EARLY TO MID EVENING...THEN WILL BEGIN RAPIDLY SUBSIDING. * WEATHER CONDITIONS...WINDS WILL BE SOUTH TO SOUTHEAST IN DIRECTION AND SUSTAINED AT 30 TO 35 MPH BY EARLY TO MID AFTERNOON. GUSTS UP TO 45 MPH BY MID AND LATE AFTERNOON SHOULD BE COMMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MJF
2 follow-up statements
067 WWUS73 KFSD 241610 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1110 AM CDT MON MAY 24 2010 ...VERY WINDY TODAY ACROSS THIS ENTIRE AREA... .A WARM FRONT WILL LIFT NORTHWARD ACROSS THIS AREA THIS MORNING. SIMILAR TO LAST SATURDAY...IT IS ANTICIPATED THAT THE SOUTH TO SOUTHEAST WINDS WILL BECOME VERY WINDY TO THE SOUTH OF THIS FRONT. WIND SPEEDS ARE VERY STRONG JUST OFF THE SURFACE...AND SOME OF THOSE SPEEDS WILL BE LOWERING TO THE SURFACE DURING THE LATE MORNING AND AFTERNOON. THE STRONGEST OF THE WINDS ARE ANTICIPATED TO BE IN SOUTH CENTRAL SOUTH DAKOTA...WHERE SUSTAINED WINDS OF 35 TO 45 MPH...AND EVEN SOME GUSTS TO AROUND 50 MPH ARE LIKELY. SDZ050-057-063-250015- /O.CON.KFSD.HW.W.0001.000000T0000Z-100525T0200Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 1110 AM CDT MON MAY 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL BEGIN IN THE LATE MORNING... AND WILL STEADILY INCREASE THROUGH MIDDAY. THE STRONG WINDS WILL LAST INTO THE EARLY TO MID EVENING...THEN WILL BEGIN RAPIDLY SUBSIDING. * WEATHER CONDITIONS...WINDS WILL BE SOUTH TO SOUTHEAST IN DIRECTION AND SUSTAINED AT 35 TO 45 MPH BY EARLY TO MID AFTERNOON. GUSTS UP TO 50 MPH BY MID AND LATE AFTERNOON SHOULD BE COMMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IAZ014-022-032-250015- /O.EXA.KFSD.WI.Y.0010.100524T1800Z-100525T0200Z/ CLAY-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SPENCER...STORM LAKE...IDA GROVE... HOLSTEIN...BATTLE CREEK 1110 AM CDT MON MAY 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL BEGIN IN THE EARLY AFTERNOON...AND WILL STEADILY INCREASE THROUGH THE MID AND LATE AFTERNOON. THE STRONG WINDS WILL LAST INTO THE EARLY TO MID EVENING...THEN WILL BEGIN SUBSIDING. * WEATHER CONDITIONS...WINDS WILL BE SOUTH TO SOUTHEAST IN DIRECTION AND SUSTAINED AT 30 TO 35 MPH BY EARLY TO MID AFTERNOON. GUSTS UP TO 45 MPH BY MID AND LATE AFTERNOON SHOULD BE COMMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ NEZ013-014-SDZ038>040-052>056-058>062-064>071-250015- /O.CON.KFSD.WI.Y.0010.000000T0000Z-100525T0200Z/ DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER- LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS- HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1110 AM CDT MON MAY 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL BEGIN IN THE LATE MORNING... AND WILL STEADILY INCREASE THROUGH MIDDAY. THE STRONG WINDS WILL LAST INTO THE EARLY TO MID EVENING...THEN WILL BEGIN RAPIDLY SUBSIDING. * WEATHER CONDITIONS...WINDS WILL BE SOUTH TO SOUTHEAST IN DIRECTION AND SUSTAINED AT 30 TO 35 MPH BY EARLY TO MID AFTERNOON. GUSTS UP TO 45 MPH BY MID AND LATE AFTERNOON SHOULD BE COMMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ001>003-012-013-020-021-031-MNZ071-072-080-081-089-090-097-098- 250015- /O.CON.KFSD.WI.Y.0010.100524T1800Z-100525T0200Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-WOODBURY- LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... LE MARS...CHEROKEE...SIOUX CITY...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE 1110 AM CDT MON MAY 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL BEGIN IN THE EARLY AFTERNOON...AND WILL STEADILY INCREASE THROUGH THE MID AND LATE AFTERNOON. THE STRONG WINDS WILL LAST INTO THE EARLY TO MID EVENING...THEN WILL BEGIN SUBSIDING. * WEATHER CONDITIONS...WINDS WILL BE SOUTH TO SOUTHEAST IN DIRECTION AND SUSTAINED AT 30 TO 35 MPH BY EARLY TO MID AFTERNOON. GUSTS UP TO 45 MPH BY MID AND LATE AFTERNOON SHOULD BE COMMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
181 WWUS73 KFSD 242006 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 306 PM CDT MON MAY 24 2010 ...VERY WINDY TODAY ACROSS THIS ENTIRE AREA... .SOUTH WINDS OF 25 TO 45 MPH WILL CONTINUE THIS EVENING ACROSS THE REGION AS STRONG LOW PRESSURE CONTINUES TO MOVE INTO WESTERN SOUTH DAKOTA. A FEW GUSTS TO AROUND 50 MPH ARE LIKELY. SDZ050-057-063-250200- /O.CAN.KFSD.HW.W.0001.000000T0000Z-100525T0200Z/ /O.EXA.KFSD.WI.Y.0010.000000T0000Z-100525T0200Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...WAGNER...PLATTE...LAKE ANDES...MARTY 306 PM CDT MON MAY 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH SUNSET. WINDS ARE EXPECTED TO DIMINISH RAPIDLY AFTER SUNSET. * WEATHER CONDITIONS...SOUTHEAST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ NEZ013-014-SDZ038>040-052>056-058>062-064>071-250200- /O.CON.KFSD.WI.Y.0010.000000T0000Z-100525T0200Z/ DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER- LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS- HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 306 PM CDT MON MAY 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...STRONG WINDS WILL LAST INTO THE EARLY TO MID EVENING...THEN WILL BEGIN RAPIDLY SUBSIDING. * WEATHER CONDITIONS...WINDS WILL CONTINUE TO BE 25 TO 35 MPH WITH GUSTS UP TO 45 MPH THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-250200- /O.CON.KFSD.WI.Y.0010.000000T0000Z-100525T0200Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE 306 PM CDT MON MAY 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...THE STRONG WINDS WILL LAST INTO THE EARLY TO MID EVENING...THEN WILL BEGIN SUBSIDING. * WEATHER CONDITIONS...WINDS WILL BE SOUTHEAST AT 30 TO 35 MPH BY WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ SCHUMACHER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this high wind warning went out at May 23, 8:45 PM CDT, 6 hours 59 minutes earlier.
Area forecast discussion, May 23, 8:45 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
845 PM CDT SUN MAY 23 2010
.DISCUSSION...
STNRY SFC FNT FM NERN NEB THRU FAR SERN SD TO MN/IA BORDER WILL
START TO BACK NWWD AS A WMFNT LATER TNGT AS LOW PRES DVLPS NWD THRU
ERN COLO. BRISK NELY FLOW OF RELATIVELY COOL AND DRY AIR NW OF FNT
WILL BE FLWD BY INCRG SSELY FLOW OF WARM MOIST AIR SE OF FNT. 00Z
AREAL SOUNDINGS RELATIVELY CAPPED BTWN 800 AND 700 MB...WITH STEEP
LAPSE RATES ABV AND ABUNDANT MOISTURE BLO. WITH WARM ADVECTION AND
DVLPG SLY FLOW ABV SFC IMPINGING ON DECENT E/W MID LVL BOUNDARY...
SHOULD SEE AT LEAST SCT TSTMS DVLPG ESP WEST AND NORTH IN CWA
OVERNIGHT. BEST FOCUS AND INSTABILITY EXPCD NWRN HLF CWA WHERE WE
HAVE THE HIGH POPS AND QPF AFT MIDN...WITH SCT ELEVATED HAILERS AND
HEAVY RAIN QUITE LIKELY. HIT NELY WINDS MORE NW OF FNT AND RAISED
DEWPOINTS AND TEMPS SOME NEAR SFC FNT THIS EVE...OTRW INCLINED TO
LET FCST RIDE OVERALL UNTIL THERE IS SOME DEVELOPMENT ON THE RADAR
INTO THE AREA LATER THIS EVE./ RYRHOLM
&&
.AVIATION...
FRONTAL BOUNDARY EXTENDING FROM NEAR KMWM TO KYKN AT 00Z WILL BEGIN
TO SLOWLY RETURN NORTH THIS EVENING AND THEN MOVE NORTH OF THE AREA
BY 12Z MON. ISOLATED THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF
THIS BOUNDARY THROUGH 02Z DUE TO HEATING BUT COVERAGE WILL BE VERY
LIMITED AND THESE STORMS ARE NOT EXPECTED TO AFFECT
KSUX...KFSD...AND KHON. AFTER 03Z...LOW LEVEL JET WILL BEGIN TO
DEVELOP AS A WEAK WAVE APPROACHES FROM KS. THE COMBINATION IS
EXPECTED TO DEVELOP SCT TSRA FROM YKN TO MWM. THESE STORMS WILL
SPREAD NORTH TOWARD KFSD AROUN 06Z AND THEN TO KHON AROUND 09Z. ANY
STORMS WILL PRODUCE AT LEAST MVFR CONDITIONS IF NOT ISOLATED IFR
CONDITIONS WITH THE LIKELIHOOD INCREASING AS ONE GOES NORTH OF I90.
EVEN AFTER THE STORMS MOVE NORTH...LIKELY TO BE MVFR CIGS THROUGH
MUCH OF SW MN AND SE SD THROUGH 15Z MON BEFORE GRADUALLY LIFTING TO
AROUND 3500 OR 4000 FT AND IN THE AFTERNOON. MORE STORMS COULD
DEVELOP ANY TIME AFTER 18Z IN SE SD WITH BEST PROBABILITY IN THE MID
TO LATE AFTERNOON IN KHON AND LATE AFTERNOON TO EVENING IN KFSD. IN
ADDITION TO THE CIGS...WINDS WILL INCREASE LATE TONIGHT AND MONDAY
AS CYCLOGENESIS OCCURS IN THE WRN PLAINS. GUSTS OVER 30 KTS ARE
LIKELY ON MONDAY FROM THE SOUTH ACROSS THE ENTIRE REGION./SCHUMACHER
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...WIND ADVISORY FROM 10 AM TO 9 PM CDT MONDAY FOR NEZ013-014.
SD...WIND ADVISORY FROM 10 AM TO 9 PM CDT MONDAY FOR SDZ038>040-050-
052>071.
&&Hazardous weather outlook, May 23, 11:17 AM CDT, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1117 AM CDT SUN MAY 23 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1117 AM CDT SUN MAY 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF A LINE FROM VERMILLION TO JACKSON MINNESOTA AFTER ABOUT 1000 PM CDT. A FEW OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AS WELL AS BRIEF GUSTY WINDS TO 60 MPH WITH THE BETTER CHANCES TO THE NORTH AND WEST OF A TYNDALL TO BROOKINGS LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS SHOULD DEVELOP OVER CENTRAL SOUTH DAKOTA LATE MONDAY AFTERNOON...THEN PUSH EASTWARD ACROSS THE AREA ON MONDAY NIGHT INTO TUESDAY. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL AND A FEW OF THE STORMS COULD PRODUCE TORNADOES...ESPECIALLY ALONG AND WEST OF THE JAMES RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1000 PM CDT MAINLY NORTHWEST OF A YANKTON TO JACKSON MINNESOTA LINE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 24, 12:56 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1256 AM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL CHAMBERLAIN 43.81N 99.32W
05/24/2010 E1.00 INCH BRULE SD LAW ENFORCEMENT
MOSTLY PEA-SIZE HAIL WITH A FEW QUARTERS
&&
RRYRHOLMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:12 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Douglas, Hanson, Hutchinson | 33 min |
| May 24, 1:27 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 16 min |
| May 24, 1:38 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 22 min |
| May 24, 2:12 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 33 min |
| May 24, 3:34 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Jerauld | 26 min |
| May 24, 2:54 PM CDT | Tornado Warning | FSD | Gregory | 36 min |
| May 24, 3:19 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 26 min |
| May 24, 3:27 PM CDT | Severe Thunderstorm Warning | FSD | Gregory | 48 min |
Nearby
High Wind Warnings in South Dakota, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.